my girlfriend was diagnosed with pseudotumor cerebri less than a week ago... is slowly increasing the dosage (per docs request) . however her doctor saw yesterday (after being on meds for almost 4 days) that her optic nerve was still swollen and was even slightly discolored. so im here in hopes that someone has some "good" news to this not so great time... we are just wanting to know how long before these meds start taking the full effect... (she also had a lp done before starting the meds which brought her fluid level down to about half of what it was)
It could be that she is not taking enough yet. I'm not sure why he's increasing the dose over time. How much is she taking? This type of med starts reducing fluids with the first pill.
There is one other possibility if she has been taking the medication for 3 to 4 days and that is she could be diuretic resistant. I am allergic to diuretic and am diuretic resistant and if I began to suffer with edema I will have to be treated in a hospital with an IV medication where I can be monitored. Five days on a diuretic and I suffered kidney failure.
Right now her dose is up to 500mg in the am,250mg in the afternoon and another 250mg in the evening... in 2 days she will be up to 500mg in the am,500mg in the afternoon and 250mg in the evening..then after 4more days she will be at 500mg morning noon and night. They reduced the pressure in the hospital by just over half,they said her pressure "isn't the worst they have seen"
be very careful that how they did mine they started me at 200 then up to 500 then once i seeing at 20/200 to 20/400 they decided oh crap maybe we should up her meds now i take 1000mg 3 times a day and ive been on that for over a year now, and my vision is permanently damaged (im legally blind at the age of 25) and my pressure can fluctuate daily. Make sure u stay informed and keep going til u find some one to take her seriously so she doesnt lose her vision
I have been taking this for 4 months now, I was diagnosed with Psuedo Tumor 20 years ago, and have suffered some vision loss because of it. Back then they had me on 1000mg of diamox(actual name of the acetazolamide) and it did nothing to relieve the pressure, They then started to give me spinal taps, only worked for a short while, had to have them every other month, those spinal taps are painful, and I will not allow anyone to ever do that to me again. I would have a migrain 7 days stright right after. 6 months ago I got a spinal fluid leak from my nose (CSF leak because of the pseudo tumor)(I have hi Blood Pressure also). I am now on 125 mg of acetazolamide daily. The ENT specialist did surgery and patched the hole in my skull where the fluid leaked from. I am much better now, but I am starting to think that Psuedo tumor can be treated naturally by losing any excess weight and watching salt intake, especially from foods containing MSG.
Also refrain from taking any meds like tetracycline, minocycline (which was used for acne) I did take them when I was a teen. I am now 43, I am not blind, but I do have enlarged blind spots in both eyes in my peripheral vision. I do not have headaches, never really did, although since my surgery 4 months ago, get a light headache from time to time. My blood pressure is now regulated with meds also, which never happened before the surgery. Not sure if the meds ever make it go away, but I will post later when I am on them longer this time. I do think that salt and foods that contain salt should be kept to a minimum. Hope this helps in someway.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Aug 2009 • 1 answer
Updated 11 Aug 2011 • 1 answer
Updated 1 Nov 2010 • 1 answer
Acetazolamide (Diamox):Does the ringing in the ears and muffled sound go away after taking the drug?
Updated 12 May 2014 • 1 answer
Updated 20 Sep 2015 • 1 answer